Rational homology balls in 2-handlebodies
Bull. Korean Math. Soc. 2017 Vol. 54, No. 6, 1927-1933
https://doi.org/10.4134/BKMS.b160509
Published online November 30, 2017
Heesang Park, Dongsoo Shin
Konkuk University, Chungnam National University
Abstract : We prove that there are rational homology balls $B_p$ smoothly embedded in the $2$-handlebodies associated to certain knots. Furthermore we show that, if we rationally blow up the $2$-handlebody along the embedded rational homology ball $B_p$, then the resulting $4$-manifold cannot be obtained just by a sequence of ordinary blow ups from the $2$-handlebody under a certain mild condition.
Keywords : $2$-handlebody, knot, rational blow-down, rational homology ball
MSC numbers : 57R40, 57R55
Full-Text :

   

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd